Acetaminophen Tablets


Composition:
Each tablet contains:
Paracetamol           500 mg

Pharmacological properties:
Acetaminophen is a clinically proven analgesic and antipyretic. Acetaminophen produces analgesia by elevation of the pain threshold and antipyresis through action on the hypothalamic heat regulating center.

Pharmacokinetics:
Paracetamol is readily absorbed from the gastrointestinal tract with peak plasma concentrations occuring about 30 to 60 minutes after oral administration.
Paracetamol is distributed into most body tissues.
The elimination half–life of paracetamol is about 2 hours.
Paracetamol is metabolized predominantly in the liver and excreted in the urine mainly as the glucuronide and sulphate conjugates.

Indications:
Acetaminophen is used for temporarily relief of minor aches and pains due to headache, muscular aches, backache, arthritis, commmon cold, toothache and menstrual cramps and also for the reduction of fever.

Contraindications:-
Hypersensitivity to paracetamol or any other component of the product or in case of hepatic insufficiency.

Warnings:-
- Do not use this product with any other product containing paracetmol.
- Stop using if:
•    New symptoms occur.
•    Redness or swelling is present.
•    Pain gets worse or lasts for more than 10 days.
•    Fever gets worse or lasts for more than 3 days.
 
Precautions:
If a rare sensitivity reaction occurs, the drug should be discontinued.
Alcohol information:
Chronic heavy alcohol abusers may be at increased risk of liver toxicity from excessive acetaminophen use.

Pregnancy:
Acetaminophen is not known to be harmful during pregnancy.

Lactation:
The amount of acetaminophen distributed into breast milk is considered to be too small to be harmful to a breast-fed infant

Drug interactions:
•    Cholestyramine reduces absorption of acetaminophen.
•    Prolonged regular use of acetaminophen possibly enhances warfarin effect.
•    Avoid concomitant regular use of Acetaminophen with cytotoxics.
•    Metoclopramide and domperidone accelerate absorption of Acetaminophen.

Side effects:
Side Effects are rare, but rashes and blood disorders may occur.

Overdosage:
Acetaminophen in massive overdosage may cause hepatic toxicity in some patients.
In adults and adolescents more than 12 years of age hepatic toxicity may occur following ingestion of greater than 7.5 to 10 grams over a peroid of 8 hours or less.
Early symptoms include: nausea, vomiting, diaphoresis and general malaise.
Treatment: Plasma acetaminophen level must be drawn and the patient should be treated with N-acetyl cysteine.

Dosage and Administration:
Adults and children 12 years and over:
0.5 – 1 gm (1-2 tablets) every 4-6 hours to maximum 4 gm (8 tablets) daily.

Therapeutic category: Analgesic &Antipyretic.

Legal category:- OTC.

Storage:
Store in a dry place, at a temperature below 30° C.

Package:

Box containing 20 tablets.

THIS IS A MEDICAMENT
Medicament is a product, which affects your health and its consumption contrary to instructions is dangerous for you. Follow strictly the doctor’s prescription, the method of use and the instructions of the pharmacist who sold the medicament.
- The doctor and the pharmacist are the experts in medicines, their benefits and risks.
- Do not by yourself interrupt the period of treatment prescribed.
- Do not repeat the same prescription without consulting your doctor.
- Keep all medicaments out of reach of children.

Council of Arab Health Ministers, Union of Arab Pharmacists.